Alert archive / Kentucky / River Flood Warnings in 2022

River Flood Warning 49, NWS Louisville, KY

June 7, 2022Warren County, Kentucky

NWS Louisville, KY issued this river flood warning at Jun 7, 2022, 5:35 PM CDT for Warren County, Kentucky. It took effect at Jun 7, 2022, 6:47 PM CDT. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Jun 7, 2022, 5:35 PM CDT (22:35 UTC)
In effect from
Jun 7, 2022, 6:47 PM CDT
Expired
Jun 8, 2022, 2:42 AM CDT
In force
8 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
Minor

County Warren County, KY

The radar

The Nashville radar (KOHX), 74 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Drakes Creek near Alvaton (ALVK2). The gauge peaked at 23.82 ft at Jun 7, 2022, 8:00 PM CDT.

actionminormoderate10203006/0706/0806/09
Action stage
22 ft
Minor stage
24 ft
Moderate stage
35 ft
Major stage
42 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03314000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

108 
WGUS43 KLMK 072235
FLWLMK

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Louisville KY
535 PM CDT Tue Jun 7 2022

...The National Weather Service in Louisville KY has issued a Flood 
Warning for the following rivers in Kentucky...

  Drakes Creek near Alvaton affecting Warren County.

.Heavy rain from the past 24 hours will cause the river to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Stay tuned to NOAA Weather Radio and your local media for the latest 
information.

Additional information is available at www.weather.gov/lmk.

The next statement will be issued Wednesday morning.

&&


KYC227-081800-
/O.NEW.KLMK.FL.W.0049.220607T2347Z-220608T1814Z/
/ALVK2.1.ER.220607T2347Z.220608T0600Z.220608T1213Z.NO/
535 PM CDT Tue Jun 7 2022

...FLOOD WARNING IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Drakes Creek near Alvaton.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 21.0 feet, Trails at Phil Moore Park flood.

* ADDITIONAL DETAILS...
  - At 4:45 PM CDT Tuesday the stage was 23.0 feet.
  - Forecast...The river is expected to rise above flood stage
    this evening to a crest of 25.0 feet just after midnight
    tonight. It will then fall below flood stage tomorrow
    morning.
  - Flood stage is 24.0 feet.
  - Flood History...This crest compares to a previous crest of
    24.8 feet on 01/01/2019.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3684 8646 3699 8646 3697 8632 3685 8632


$$

CSG
1 follow-up statement
751 
WGUS83 KLMK 080742
FLSLMK

Flood Statement
National Weather Service Louisville KY
242 AM CDT Wed Jun 8 2022

...The Flood Warning is cancelled for the following rivers in 
Kentucky...

  Drakes Creek near Alvaton affecting Warren County.


KYC227-080845-
/O.CAN.KLMK.FL.W.0049.000000T0000Z-220608T0742Z/
/ALVK2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
242 AM CDT Wed Jun 8 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Drakes Creek near Alvaton.

* ADDITIONAL DETAILS...
  - At 1:45 AM CDT Wednesday the stage was 20.0 feet.
  - The river crested near 23.9 feet Tuesday evening.
  - Forecast...The river will continue to fall.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3684 8646 3699 8646 3697 8632 3685 8632


$$

EBW

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Jun 7, 2:12 PM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jun 7, 2:12 PM CDT, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
312 PM EDT Tue Jun 7 2022

.Short Term...(This evening through Wednesday)
Issued at 258 PM EDT Tue Jun 7 2022

Late this afternoon a weak cold front stretches from near Cleveland
to Indianapolis to Tulsa and is drifting slowly southward. There is
also a subtle upper level disturbance crossing southern Illinois
entering the lower Ohio Valley. Widely scattered showers and storms
have developed ahead of these features, resulting in continuing low
PoPs in southern Indiana and north central Kentucky despite the fact
that we haven't seen much here yet as of this writing mid-afternoon.
Mesoanalysis shows weak mid-level lapse rates, but we do have
moderate deep layer shear in place with slowly increasing DCAPE and
low level lapse rates with a slight uptick in precipitable water
values. Still can't rule out some stronger storms through this
evening, with locally gusty winds in association with the most
robust cells and downpours. Similar to yesterday, some small hail
would be possible with the best updrafts. Spots that got copious
amounts of rainfall last night will need to be wary of flooding
issues.

Evening convection will weaken as we get into the overnight hours.
Isolated showers and thunderstorms will still be possible as that
cold front becomes nearly stationary roughly along Interstate 64,
but most locations should stay dry. With a stagnant atmosphere and
high humidity levels, some patchy light fog may once again form
towards dawn. Low temperatures will be 5-10 degrees warmer than
normal in the 60s to around 70, with the coolest temperatures in
southern Indiana behind the front.

Tomorrow low pressure crossing Illinois will pull tonight's
stationary front back to the north, and will also bring its trailing
cold front in from the west. Another round of storms is expected to
develop by mid/late afternoon as the atmosphere destabilizes ahead
of the cold front. Deep layer shear will be sufficient for storm
organization, though mid-level lapse rates should be weak and DCAPE
doesn't look very impressive. However, sounding progs are showing
some dry air in the mid levels and it does appear that damaging wind
gusts will be the main severe threat. Wet bulb zero heights will
once again be quite high, supporting mostly small hail with just
isolated instances of severe sized hailstones at the surface.

It will be a muggy day again tomorrow with afternoon readings of 80-
85 and dew points around 70.

&&

.Long Term...(Wednesday night through Tuesday)
Issued at 305 PM EDT Tue Jun 7 2022

Long term period starts out Wednesday evening, where sfc analysis
will reveal a sfc low over southern IN, with a warm front extended
to the east, and a cold front trailing along the Ohio River to the
SW all the way down into Texas. Scattered strong to severe storms
are possible Wednesday evening ahead of the front, tracking from
north to south-southeast through the evening hours. Model soundings
show moderate instability, with SBCAPE of roughly 1000-1500 J/kg.
However, our shear values continue to remain somewhat limited, with
uni-directional wind profiles and effective bulk shear values mainly
30kts or lower. Some organization of storms will be possible as the
front slides south, but severe threat will likely diminish later in
the evening as instability weakens due to loss of daytime heating.
Primary threat with storms will be damaging wind gusts and small
hail.

By Thursday morning, drier air will be arriving as post-frontal
northerly flow filters in behind the front. The sfc boundary is
expected to be located well to the south of Kentucky, and should
have a very nice day with afternoon temps in the upper 70s (possibly
80 in our urban heat islands) and dewpoints in the mid to upper 50s.

Nice weather for the Ohio Valley will be short-lived, as an
amplifying shortwave tracks across the upper Ohio Valley. Showers
and storms look to return Friday morning, though overall severe
threat appears low. Model soundings indicate low top convection with
very weak shear profiles. Guidance diverges for Saturday, but will
stick with the NBM/ECMWF solution of drier weather returning
Saturday. Sunday looks to be a nice day, with dry and sunny weather
and temps in the upper 70s and low 80s. Warmer temps are possible
for the start of next week as a ridge sets up over the central US.

&&

.Aviation...(18Z TAF Issuance)
Issued at 150 PM EDT Tue Jun 7 2022

This morning's low clouds have stubbornly lifted and scattered out.
Broken ceilings may re-form this afternoon but should prevail VFR.
Can't rule out a few storms popping this afternoon ahead of a cold
front dropping down from the north and a weak upper wave coming in
from the west. At this time it appears that coverage will be sparse
enough to preclude mention in the TAFs for the most part, though
will go ahead with a VCTS for a few hours at SDF during the most
likely hours for convection. Similar to yesterday, any TSRA that
form will be capable of well below VFR conditions and gusty winds,
briefly.

Tonight winds will be light and we may see a return of some low
clouds and slightly reduced visibility toward morning in the moist,
still air. Isolated showers and storms possible as well.

Tomorrow a cold front will come into the region from the west and
spark another round of thunderstorms, mostly in the afternoon. Some
could be strong.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...13
Long Term...CJP
Aviation...13
Hazardous weather outlook, Jun 7, 2:23 PM CDT, 3 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
323 PM EDT Tue Jun 7 2022

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-081930-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
323 PM EDT Tue Jun 7 2022 /223 PM CDT Tue Jun 7 2022/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

A few storms this evening could be strong to marginally severe, with
gusty winds and small hail being the main threats in the strongest
storms. Storms will also be capable of torrential downpours, so
locations that got heavy rain last night will want to be mindful of
possible flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Additional storms will be possible on Wednesday ahead of a frontal
boundary. Some of those storms could be strong to severe, with gusty
winds and hail being the main threats, in the afternoon and early
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening and Wednesday afternoon
and evening.

GENERAL STORM MOTION OF THE DAY:

Storms this evening will move from west to east around 25 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

13/CJP

In the hours before

Special weather statement, Jun 7, 4:48 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Louisville KY
448 PM CDT Tue Jun 7 2022

INZ089-KYZ023-072230-
Perry IN-Hancock KY-
448 PM CDT Tue Jun 7 2022

...Strong thunderstorms will impact portions of southern Perry and
Hancock Counties through 530 PM CDT...

At 447 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Santa Claus to Rockport. Movement was
southeast at 30 mph.

HAZARD...Wind gusts 30 to 40 mph, arriving well ahead of any rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Tell City around 505 PM CDT.

Other locations in the path of these storms include Hawesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3793 8697 3794 8692 3802 8680 3800 8677
      3808 8677 3794 8651 3792 8653 3792 8659
      3786 8660 3784 8667 3774 8665 3769 8670
      3774 8682 3779 8682 3784 8685 3784 8691
      3788 8689 3790 8692 3789 8699
TIME...MOT...LOC 2147Z 312DEG 25KT 3805 8691 3790 8705

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

RAS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:15 PM CDTSpecial Weather StatementLMKLogan, Warren30 min
Jun 6, 7:56 PM CDTSpecial Weather StatementLMKBarren34 min
Jun 6, 8:28 PM CDTSpecial Weather StatementLMKGreen32 min
Jun 6, 9:48 PM CDTAreal Flood AdvisoryLMKAllen, Butler, Edmonson, Logan, Simpson, Warren5 hr
Jun 6, 10:04 PM CDTSpecial Weather StatementLMKSimpson26 min
Jun 6, 10:25 PM CDTSpecial Weather StatementLMKSimpson35 min
Jun 6, 10:35 PM CDTFlash Flood WarningLMKWarren3 hr
Jun 6, 10:42 PM CDTAreal Flood WarningLMKLogan3 hr
Jun 6, 11:03 PM CDTAreal Flood AdvisoryLMKBarren, Metcalfe, Monroe4 hr
Jun 7, 12:00 AM CDTSpecial Weather StatementLMKSimpson45 min
Jun 7, 1:14 AM CDTAreal Flood AdvisoryLMKAdair, Clinton, Cumberland, Russell3 hr
Jun 7, 4:48 PM CDTSpecial Weather StatementLMKHancock42 min
Jun 7, 6:51 PM CDTSpecial Weather StatementLMKCumberland24 min
Jun 7, 6:55 PM CDTSevere Thunderstorm WarningLMKCumberland20 min

Nearby

River Flood Warnings in Kentucky, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.